Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Black patches on the cheeks and eyebrows. Glycovira cream prescribed. Reddish discoloration upon using. Is this proper medication?

HI , I am 30years old lady .Black patches are there below eyes cheek, and on eye brows. Consulted doctor and they refereed medicine Glycovira cream . I used it for a day and it s effects are : light red colour on used area . It seems it acts like acid . Can you guide It s normal or it s not proper medicine . Thanks & Regard Rekha Email Address: YYYY@YYYY
Asked On : Mon, 7 Jan 2013
Answers:  1 Views:  1744
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi Rekha,

It sounds like you have pigmentation, possibly melasma.
Glycovira cream contains a substance called Glycolic acid, which is given for the treatment of pigmentation. However, you need to be careful while using it. Here are some of the precautions you need to take:
1. Do not use any kind of scrub on the face while you are on glycolic treatment
2. Avoid sun exposure, and use high SPF sunblock if you have to go out in the sun
3. Do not bleach, wax or use any aromatic oils on the area
4. Do not massage the glycolic cream. it just has to be applied gently.
5. Use the glyco cream only at night, never during day time.

since you have erythema (light red colour) on the area where you have used the cream, discontinue it for a couple of days. Once skin returns to normal, use the glyco cream mixed with a gentle moisturizer or petroleum jelly. gradually reduce the quantity of moisturizer over a period of few days, as your skin gets used to the glycolic acid.
Remember that rubbing the glyco cream on your skin, or applying it in excessive quantities is not going to give you faster results, and, in fact, might damage your skin. So use it as advised by your dermatologist.

Hope this helps.
Answered: Wed, 9 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor